# SDR 95ZZZX2953

- Difficulty date: April 13, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9232X
- Make and model: Cessna 182E
- Aircraft serial: 18253632
- System (JASC): 7111 · Engine Cowl Flaps
- Part: Cowl Flap
- Part number: 0752609201
- Condition: Departed
- Location: Rt Cowl
- Stage of operation: CR
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

PILOT WAS FLYING THE AIRCRAFT EN ROUTE, 15 MINUTES INTO THE FLIGHT, A THUMP WAS HEARD, PILOT RETURNED TO THE DEPARTING AIRPORT WITHOUT FURTHER INCIDENT.  INSPECTION AND INVESTIGATION REVEALED THE RIGHT COWL FLAP HAD TOTALLY SEPARATED AND DEPARTED THE AIRCRAFT, COWL FLAP HINGE PIN MISSING AND RIGHT COWL FLAP CABLE BROKEN AT THE THREADED PORTION OF THE COWL FLAP.  NO DAMAGE TO THE AIRCRAFT.  SUBMITTER SUGGESTS CLOSER AREA TO INSPECT ANYTIME AT 100-HOUR, OIL CHANGE, OR WHENEVER COWLING IS REMOVED.
